Jump to content

Karen*

Member Since 06 Dec 2012
Offline Last Active Yesterday, 07:00 PM

Topics I've Started

Fraxel Laser Leaving Permanent Scars

07 August 2015 - 12:37 PM

I've done this treatment a few times and am pretty convinced I've just wasted a lot of money. I know it works for a lot of people, but unfortunately, I seem to be one of those who actually have negative results from this really expensive treatment. My treatments have been rather far apart, mainly due to the fact I was on Accutane last year. I waited 6 months before my last Fraxel treatment, which I got exactly a month ago.

So now, one month later, I still see the pin pricks all over my face. It looks like enlarged pores all over my face (even the previously smooth areas), but the spacing of the marks make it clear that they were the ones put there by the laser, and they are not going away. Now, I did have this treatment a couple times before Accutane, but it's been so long and I unfortunately did not take any photos documenting the before/afters each treatment, that I just don't remember if the pin marks ever faded for me. I've read that they're supposed to go away after a week. And in addition to that, I see almost no improvement to my acne scars.

I guess my question is mainly just: do you guys know what I should do to treat the damage from the lasers? Should I talk to my derm about dermarolling? I don't know if that would be better or worse, it also puts holes in your face. I'm just not sure why my face won't heal properly from Fraxel. I was hoping time would fix it, but like I said, it has been a month and I still see all these distinguished pin marks all over me, so I don't know  :cry: 

Thanks for reading, and I hope someone out there can share some information/suggestions soon! 'Cause god knows my derm does not, I'm not even sure what kind of laser I had done (it wasn't until I looked online myself that I found out there's Fraxel re:store and re:pair, ablative vs non-ablative and all that).

Edit: Photos
http://i.imgur.com/Ywgdc0y.png
http://i.imgur.com/Al7clN7.png?1

Fraxel Causing Cystic Acne?

08 July 2015 - 01:49 AM

Can Fraxel cause cystic acne? I had a treatment about a year ago for acne scars, and shortly after that I had the worst breakout of my life. I had my suspicions then, but thought it was just a horrible coincidence at the time. But the acne was really, really stubborn, the worst I'd ever seen and eventually I had to go on Accutane for 6 months, which cleared up my skin again to the point where I could have another Fraxel treatment. 

My Accutane course ended in December, and I was told that I should wait about half a year before getting the treatment again (I still have a lot of pitted scars on my cheeks from the acne, before and after Accutane), so today I went in to have another Fraxel treatment.

I'm doing the vinegar soaks and applying Aquaphor as recommended, but I'm seeing the same troubling signs that I had from my last treatment. It's only been a few hours and I'm seeing a bunch of little whiteheads pop up. This happened last time too, and by the time my skin healed from the Fraxel treatment, my acne got worse and worse until it became the full-blown cystic breakout that needed Accutane to stop and I am terrified that it will happen again.

I looked this up a little while ago too, and it seems like a common problem with Fraxel for some reason? I know this isn't a medical article or anything, but it's enough comments from other people that went through the same thing to worry me: http://www.realself....raxel-treatment

Why does this happen? I'm so terrified right now. My last breakout was absolutely devastating and I'd hate to have to go on Accutane again. My cheeks are really scarred and I thought Fraxel would be the way to fix it but this is really troubling news. I'm really having trouble understanding why something that is just supposed to help with scarring can cause cystic acne.

Please help! Thank you!

tl;dr: for anyone that doesn't want to read through all that, basically all I want to know is why Fraxel can cause cystic acne, and if there's anything I can do to prevent this from happening again?

Missing Doses

23 September 2014 - 03:18 PM

I've tried looking for answers to this but the responses have been pretty varied - some people say missing up to a week won't mess anything up, while other comments have been like "miss two days and you're fucked".

 

I'm currently a few days shy of 4 complete months into Accutane - September 26th will mark the beginning of month 5. I'm 95lbs, female and on 40mg/day. I'm on my last pill today, and I've scheduled to see my derm next Monday, so I'm going to be missing almost a week of Accutane. The last time I saw my derm he said my course would be 4-6 months, so depending on how the next appointment goes, I may be done with Accutane already, but in case I'm continuing, would missing a week of medication affect me in any way?

 

My acne has gone pretty much completely at this point and aside from the scars, I seem to have "normal people skin" now, but personally I would prefer taking at least another month of Accutane - my acne had been quite stubborn and persistent prior to Accutane so I don't feel comfortable only doing a 4 month course, as I hear there's a higher chance of the acne coming back on a shorter course.

 

But yeah, main question: how bad would missing a week of medication mess up my course at this point? 


Enlarged Pores From Accutane?

18 August 2014 - 02:35 PM

I am almost 3 months into my Accutane treatment, and in general my acne has improved (though I still get the occasional pimple and get break outs when I'm on my period), however I noticed that the texture of my skin is just terrible these days. My skin around the acne used to be very soft and smooth, and the pores on my nose were bigger than average, but not as huge as they are now. Overall, the condition of my skin has worsened and it looks like the pores all over my face have enlarged. My skin is acne-free now, but it's looking really rough. Is this normal? I hear Accutane is supposed to shrink pores, not make them bigger. :c


Help! Skin Oily Again On Accutane

28 June 2014 - 09:20 AM

I am currently 34 days into my treatment - 40mg/day Accutane. So far it has done nothing for my acne, except for the extreme dryness. When I was 15 days in, my skin was extremely dry, which I thought was a good thing because it meant the medication was working. And also it was really nice not having oily skin and having to blot throughout the day.

But today, suddenly I woke up to find the skin around my nose oily again. It's definitely not as bad as it used to be, but my skin is definitely not as dry and itchy anymore. Should I be worried that Accutane is not working for me?

I'm hesitant to increase my dosage, because if it's true that you should be taking 1mg/day/kg then I'm pretty much at my limit as I weight about 43 kg.

Has this happened to anyone else?